Jump to content
Important Survey - Please Participate ×

Introduction


[Sc...]

Recommended Posts

Hi all. I joined Benzo Buddies because I am having trouble after a Xanax taper done by my doctor. I was on Xanax for 33 years, and my taper started March 17,2020, and ended April 27, 2020. I am having trouble. The doctor says my brain needs to learn to re-wire itself. I am having all kinds of scary feelings, and I am looking for help and support. Thanks!
Link to comment
Share on other sites

Hello Scarlett63 :hug: Welcome to BenzoBuddies!

 

We are glad you found us.  I am sorry you are having a tough time, I feel your pain.  Your taper was much too fast.  Withdrawal symptoms can be severe, especially in the early weeks.  It will get easier, you will eventually get better but it will take some time.  You will get plenty of advice and support here to help you on your journey.

 

Please feel free to post and ask questions.  We have a great community, our members are very supportive and caring.  Check out the forum and post to any of our dedicated threads.

 

I suggest you read through the Ashton Manual.    It is an excellent resource about these types of medication and their effect on the body.  It provides withdrawal information and includes a list of common symptoms

 

Here are a couple of useful links:

 

Professor Ashtons Manual

 

Post withdrawal recovery support.

 

If you care to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

 

Magrita

 

Link to comment
Share on other sites

I agree your taper was too aggressive, though the good news is you’re off :thumbsup: You’re going to be experiencing some withdrawal effects for some time. They will most likely be more impactful early on and should start to wane. Throughout the healing process you will have waves and windows, try not to get discouraged....you are recovering. It would be nice if coming off was like getting a cut and then having it heal progressively positive all the time until full recovery. What I’ve learned thus far is try your hardest to not get upset when you have a bad day, hour, moment. It’s a long road, but you will heal and persevere. Whenever I have a WTF moment where I get discouraged I just tell myself this is a sign my mind/body are healing....this is part of the process. It calms me down and centers me. You’re strong, you ARE doing this.
Link to comment
Share on other sites

  • 2 months later...

 

Hi Scarlett:

 

I was browsing thru this wonderful forum and happened to see ur post above...Maybe I misunderstood it but u tapered from 33 yrs of taking Xanax in ONE MONTH??..Egads!!...If that is not a typo, wow, u are a BENZO WARRIOR in my book!!! :thumbsup: :thumbsup: :thumbsup:

 

I only took Xanax for about a year and a half before tolerance set in..hence, I have been tapering from about 3 mg starting this past March till current..am HOLDING at .75..Am scared to "cut" as I don't wish 2 be in alot of discomfort in the next 2-3 weeks or so (Son and his wife are having their first)..I just want to be there for them and relaxed..

 

Did u dry cut you Xanax?..Liquid taper?

 

Do tell!!!:)

 

From SHICKEN Cinnabar

Link to comment
Share on other sites

[cc...]

Welcome Scarlett63,

 

I am so glad you found us at BB.  I was a long-time benzo user, too, 21 years for me.  I tapered over 6.5 months and had healing as I went.  Your doctor tapered you long enough to be safe, i.e. no seizures, but not long enough to have healing as you went.  The good news is most people heal from benzo use, even the long-timers like us.

 

I hope you find your place in our community and enjoy the connection and support you are looking for and need.  Let us know how we can help.

 

Best,

 

Kate

Link to comment
Share on other sites

×
×
  • Create New...